MAUDE Adverse Event Report: COOK INC CHECK-FLO EXTRA LARGE INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC CHECK-FLO EXTRA LARGE INTRODUCER; DYB INTRODUCER, CATHETER
Catalog Number XVCFW-24.0-35-25
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The area representative reported on (b)(6) 2017, that an unspecified procedure was performed on a (b)(6), male patient.As reported, while using the check-flo extra large introducer, the end of the dilator broke off while unthreading over the lunderquist wire.It was reported that no portion of the device remained inside the patient¿s body and o additional procedures were required due to this occurrence.There were no adverse effects on the patient as a result of this issue.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: pma/510(k): preamendment.The investigation included a visual inspection and dimensional verification of the returned device.A review of complaint history, the device history record, instructions for use, and quality control data was also conducted.No systemic issues were found related to the reported complaint.The check-flo extra large introducer (xvcfw-24.0-35-25) was returned in a used condition with the hub separated.The device appeared otherwise undamaged.The flare appeared non-concentric and had a small divot.The cap and adapter of the hub could not be separated with reasonable force.The device appears to have small scratches just above the flare.The shaft diameter of the dilator measured in specification.Glue was visually observed in the cap and adapter as required.The distal hole of the cap (proximal fitting) measured within tolerance.The flare was non-concentric and the shaft was detached from the proximal fitting which does not meet device requirements.The flare may have become non-concentric due to torquing the proximal fitting onto the shaft, due to shipping, or due to excessive forces during use.The device was within specifications, thus there is no evidence that manufacturing contributed to the failure of the shaft separating from the proximal fitting.Manufacturing documents in place at the time of device manufacture were reviewed.The flare is manufactured according to a validated process.It was confirmed that the proximal fitting was inspected visually during qc and checked to confirm that the joint is secure and does not twist or pull out.The device history record was reviewed and found there are no non-conformances on lot number 7482345.A search of complaint records confirmed this is the only reported complaint on device xvcfw-24.0-35-25, lot # 7482345.The product was returned with the hub separated from the dilator.The flare and proximal fitting all met manufacturing specifications.The flare was non-concentric which can occur during manufacturing due to compression and torque from placement within the cap and adapter, or this could have occurred during use during the observed failure.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
CHECK-FLO EXTRA LARGE INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6974434
Report Number1820334-2017-03493
Device Sequence Number13752148
Product Code DYB
UDI-Device Identifier00827002128965
UDI-Public(01)00827002128965(17)191201(10)7482345
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberXVCFW-24.0-35-25
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/09/2017
Supplement Date Received by Manufacturer01/03/2018
Initial Report FDA Received Date10/24/2017
Supplement Report FDA Received Date01/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight90